Share Facebook
Crohn's Disease Forum » Treatment » Cimzia/Certolizumab » When has Cimzia kicked in for you, if at all?


05-16-2012, 11:23 AM   #1
Bridgetinabox
New Member
 
Join Date: Apr 2012
Location: Boston, Massachusetts
When has Cimzia kicked in for you, if at all?

Hi all! I'm new to this section of the forum, and I was curious for those on Cimzia, how long did it take you to start feeling better (if at all)?

I have Crohns, and I've been steroid dependent for the past two years. Just started my Cimzia injections two and a half weeks ago (I've had the loading dose, and the second dose, 400mg each.) After the first week, I felt fantastic--I was tapering off to 15mg of prednisone and my stomach felt amazing.

Two weeks later, after the second dose, I've felt suddenly awful. Nausea for a few days, watery stool (oh how lovely), I've been late on my period for maybe 4 or 5 days (completely no risk of pregnancy, and this is totally unlike my schedule), I can feel my hair thinning a bit, and I'm having a considerable amount of cramping. I'm down to 5 mg of prednisone this week.

I'm off to my doctor next week, but I'm curious if anyone else has been experiencing any of these symptoms, and how long has Cimzia taken to work for you? My doc said I should be improving within 8 days, but it seems as if it's done the opposite!

Thanks and hope all of you are well
-Bridget
__________________
Bridget
Diagnosed with Crohns in 2001 (age 10)

Gallbladder removal in 2010

Asacol 3200mg
Prednisone 5mg
Cimzia
05-17-2012, 09:52 AM   #2
Manzyb
Forum Monitor
 
Manzyb's Avatar
 
Join Date: Nov 2009
Location: San Diego, California

My Support Groups:
Hi Bridge! I took Cimzia for about 3 months and it never did anything good for me. I really how that it does kick in for you soon! I would probably give it a little bit longer. It may end up kicking in when you least expect it!
__________________
Diagnosed with CD in 1999 at 15.
http://www.facebook.com/profile.php?...14&ref=tn_tnmn


Sadie turns 2, 4/5/13!
05-17-2012, 10:04 AM   #3
Crohn's Mom
Moderator
 
Crohn's Mom's Avatar
 
Join Date: Mar 2011
Location: Florida

My Support Groups:
Hi Bridge and welcome

I hope the Cimzia starts working better for you, and keeps working as well.
You may need to just give it more time, especially since you're not finished with the loading doses yet.
The cramping, nausea, loose stools, etc..could be your body's way of tapering off of the steroids since you are steroid dependent. You may want to ask your doctor if you can or should take the tapering a bit slower and give the Cimzia more time to do its job on it's own.
As for the hair thinning, that could very well be the Cimzia. My daughters hair also thinned quite a bit during the first couple of months after beginning her injections. However, she is not having a problem with it any longer and her hair is growing back in nicely.

Best of luck to you and please let us know how it goes with your doc!
__________________
~T~
Mom to Gab (20)
DX: Crohn's 2/2010
and Austin (18)
DX: Crohn's 7/2013
09-08-2014, 01:55 PM   #4
Ruthie
 
Ruthie's Avatar
 
Join Date: Sep 2014
Location: San Diego, California

My Support Groups:
Started Cimzia one month ago, had 400 mgs early August and again two weeks later. Next injection Sept 18th. I was doing really well before starting (just got diagnosed this year, this is the first med, no steroids or other) and that continued for a while. Having a pretty bad flare in the last two weeks.
My hair is always falling out so that's nothing new. Honestly, I haven't noticed much effect at all!
Reply

Crohn's Disease Forum » Treatment » Cimzia/Certolizumab » When has Cimzia kicked in for you, if at all?
Thread Tools


All times are GMT -5. The time now is 12:48 PM.
Copyright 2006-2017 Crohnsforum.com